MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Improper Flow or Infusion (2954); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was insufficient irrigation flow from the catheter tip.During a percutaneous catheter myocardial ablation procedure, despite earlier performing at around 29-30 degrees celsius, the intellanav open-irrigated was persistently caught at the temperature limit of 42 degrees celsius during energization in power control mode.The flow rate setting was 17/30 ml/min and high flow setting over 31 watts.When checked, there was no thrombus adhered.The device was irrigated at all times while inside the patient.When flushing was performed by fast forward from the metriq pump, it was confirmed that water only came out of 5 holes.The procedure was completed with a second catheter, and there was no adverse effect to the patient.
 
Event or Problem Description
It was reported that there was insufficient irrigation flow from the catheter tip.During a percutaneous catheter myocardial ablation procedure, despite earlier performing at around 29-30 degrees celsius, the intellanav open-irrigated was persistently caught at the temperature limit of 42 degrees celsius during energization in power control mode.The flow rate setting was 17/30ml/min and high flow setting over 31 watts.When checked, there was no thrombus adhered.The device was irrigated at all times while inside the patient.When flushing was performed by fast forward from the metriq pump, it was confirmed that water only came out of 5 holes.The procedure was completed with a second catheter, and there was no adverse effect to the patient.
 
Additional Manufacturer Narrative
The device was returned for analysis.Dried body fluid was found on the handle, main body tubing, distal end.Dried saline was on the distal end and inside all irrigation ports.One irrigation port appeared partially blocked by excess solder inside the tip.While manipulating the shaft, continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.A metriq pump and irrigation line with di water was connected to the device and then the distal end was suspended in the center of a 250ml beaker.The pump flow rate was set to 30ml/min (ablation rate) for 5 minutes.After 5 minutes, the beaker contained approximately 149ml of water, which was within spec.Device was soaked for 30 minutes, during which it went through multiple ablation/agitation cycles.No temperature issues occurred.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8866500
Report Number2134265-2019-09333
Device Sequence Number2390498
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023796521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR